Incidence of Thromboembolism in Patients Who Discontinued Warfarin within 2 Months after Atrial Fibrillation Ablation

Hyung Don Kook, Dae In Lee, Jun Hyuk Kang, Young Hoon Kim

    Research output: Contribution to journalArticlepeer-review

    Abstract

    It is not yet determined when oral anticoagulation (OAC) can be discontinued after atrial fibrillation (AF) ablation. This study was to evaluate the incidence of thromboembolism (TE) in patients who discontinued warfarin within 2 months after Catheter ablation (CA) of AF. Methods: The study population consisted of 179 patients who had undergone CA. Sixty four patients discontinued OAC within 2 months after CA (Off-OAC group) and 115 remained on OAC at least more than 2 months (On-OAC group). The primary endpoint was episode of TE. Results: Compared to Off-OAC group, On-OAC group had greater number of stroke history prior to CA (n= 14, 12.2% vs. n=1, 1.6%, p<0.05). Other characteristics including CHADS2 score between two groups were similar. During mean 33 months of follow-up, none in Off-OAC group but 4 (3.5%) patients of On-OAC group had TE without significance (p = 0.298). Univariate analysis revealed that age, sex, AF duration, follow-up duration, stroke history and CHADS2 score were related to development of TE. On multivariate analysis, AF duration (OR 1.021, CI: 1.002 - 1.041, p=0.032) was the only independent predictor of TE. Conclusion: OAC after AF ablation needs to be individualized with AF duration. The incidence of TE in patients who discontinued warfarin within 2 months was not different from those who continued warfarin for longer than 2 months.

    Original languageEnglish
    Pages (from-to)260
    Number of pages1
    Journaljournal of arrhythmia
    Volume27
    Issue number4
    DOIs
    Publication statusPublished - 2011

    Keywords

    • atrial fibrillation
    • radiofrequency Catheter ablation
    • warfarin

    ASJC Scopus subject areas

    • Cardiology and Cardiovascular Medicine

    Fingerprint

    Dive into the research topics of 'Incidence of Thromboembolism in Patients Who Discontinued Warfarin within 2 Months after Atrial Fibrillation Ablation'. Together they form a unique fingerprint.

    Cite this